Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 252, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 3, 2025, 3:19 PM MDT for Wallace County, Kansas. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2025, 3:19 PM MDT (21:19 UTC)
- Expired
- Aug 3, 2025, 3:59 PM MDT
- In force
- 40 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Wallace County, KS
The radar
The Goodland radar (KGLD), 57 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 3:30 PM MDT | HAIL 1.5 | Sharon Springs, KS | Image of hailstones larger than half dollars from Sharon Springs from social media. |
| Aug 3, 3:30 PM MDT | HAIL 1.5 | Sharon Springs, KS | Image of hailstones larger than half dollars from Sharon Springs from social media. |
| Aug 3, 3:59 PM MDT | HAIL 2.75 | 8 S Sharon Springs, KS | Spotter reported hail generally around quarters in size, but with a few baseball sized hail stones as well. |
| Aug 3, 3:59 PM MDT | HAIL 2.75 | 8 S Sharon Springs, KS | Spotter reported hail generally around quarters in size, but with a few baseball sized hail stones as well. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700
WUUS53 KGLD 032119
SVRGLD
KSC199-032215-
/O.NEW.KGLD.SV.W.0252.250803T2119Z-250803T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
319 PM MDT Sun Aug 3 2025
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Southeastern Wallace County in west central Kansas...
* Until 415 PM MDT.
* At 318 PM MDT, a severe thunderstorm was located 4 miles northeast
of Sharon Springs, moving south at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Sharon Springs around 325 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3874 10187 3902 10181 3904 10151 3875 10148
TIME...MOT...LOC 2118Z 350DEG 7KT 3894 10169
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Laws3 follow-up statements
393
WWUS53 KGLD 032122
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
322 PM MDT Sun Aug 3 2025
KSC199-032215-
/O.CON.KGLD.SV.W.0252.000000T0000Z-250803T2215Z/
Wallace KS-
322 PM MDT Sun Aug 3 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTHEASTERN WALLACE COUNTY...
At 322 PM MDT, a severe thunderstorm was located 4 miles northeast of
Sharon Springs, moving south at 10 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Sharon Springs around 330 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3898 10182 3900 10151 3875 10148 3874 10187
TIME...MOT...LOC 2122Z 350DEG 7KT 3893 10169
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Laws830
WWUS53 KGLD 032145
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
345 PM MDT Sun Aug 3 2025
KSC199-032215-
/O.CON.KGLD.SV.W.0252.000000T0000Z-250803T2215Z/
Wallace KS-
345 PM MDT Sun Aug 3 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTHEASTERN WALLACE COUNTY...
At 345 PM MDT, a severe thunderstorm was located 9 miles south of
Sharon Springs, moving south at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Wallace County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3892 10181 3893 10150 3875 10148 3874 10187
TIME...MOT...LOC 2145Z 014DEG 22KT 3877 10171
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Laws915 WWUS53 KGLD 032159 SVSGLD Severe Weather Statement National Weather Service Goodland KS 359 PM MDT Sun Aug 3 2025 KSC199-032208- /O.CAN.KGLD.SV.W.0252.000000T0000Z-250803T2215Z/ Wallace KS- 359 PM MDT Sun Aug 3 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALLACE COUNTY IS CANCELLED... The storm which prompted the warning has moved out of the area. Therefore, the warning has been cancelled. Remember, a Severe Thunderstorm Warning still remains in effect for southern Wallace County until 445 PM MDT! && LAT...LON 3892 10181 3893 10150 3875 10148 3874 10187 TIME...MOT...LOC 2157Z 350DEG 7KT 3874 10170 $$ Erwin
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 12:23 PM MDT, 2 hours 56 minutes earlier. Its key messages:
- Isolated to widely scattered severe storms are forecast to develop along and south of Highway 36 this afternoon. Large to very large hail and damaging winds will be the main hazards.
- Isolated strong to severe storms still remain possible Monday and Tuesday with hail the main threat at this time.
- Gradual warm up through the week with generally drier conditions.
Area forecast discussion, Aug 3, 12:23 PM MDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1223 PM MDT Sun Aug 3 2025 .KEY MESSAGES... - Isolated to widely scattered severe storms are forecast to develop along and south of Highway 36 this afternoon. Large to very large hail and damaging winds will be the main hazards. - Isolated strong to severe storms still remain possible Monday and Tuesday with hail the main threat at this time. - Gradual warm up through the week with generally drier conditions. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 1222 PM MDT Sun Aug 3 2025 This afternoon and evening, a broad area of low pressure is forecast to remain situated across the area in roughly a southwest to northeast orientation. With this, the winds should remain from the north for Eastern Colorado and areas near the Tri-State border while winds across the rest of the area are east and south. With this, a surface convergence boundary should set up around I-70 and help develop some storms this afternoon around 2pm. That being said, it looks like a low to mid-level boundary is sliding south around Southwestern Nebraska. Satellite imagery shows a line of clouds moving south in this area with surface observations keeping winds from the south. Radar is showing showers and storms developing along this. While they currently aren't long live or strong, this line could interfere with the forecast. The current forecast is for the instability to increase across the area as the day goes on, allowing a few strong to severe storms to develop along the surface low convergence zone. With CAPE around 3000 J/KG and mid level lapse rates around 8 C/km, large to very large hail is the main threat. The main hindrance for hail looks to be effective shear around 30 kts, which would favor pulsing or clustering storms. Wind gusts around 60 to 70 mph are also possible as storms lower back down. As mentioned above, will be watching that northern convergence zone as it may be able to fire up additional storms for northern portions of the area, similar to what it is doing around the noon hour. The hazards would be the same with these storms. For the evening, any initial storms that form this afternoon should either dissipate (due to low shear) or move south out of the area. We will then need to watch for storms from the northwest that are forecast to develop along the higher terrain. That being said, instability is forecast to lower around sunrise and effective shear remain low which should cause most to dissipate before they reach the area. That being said, storm outflows might allow for additional development and help keep the wind threat going through the evening and early overnight hours. Overall storm coverage should remain isolated to scattered due to weak forcing. Greater coverage is more likely if multiple outflow boundaries begin to move across the area. Late tonight, any lingering storms should dissipate and allow for mostly clear skies across the area. However, some low clouds and fog could develop across the eastern half of the area as higher pressure remains to the east, keeping winds generally from the east. With the slight upslope flow and forecast moisture advection, it could be another dreary morning for the eastern half of the area. Tomorrow, the upper ridge over the southwest is forecast to begin slowly expand towards the Plains and amplifying. With it, the area is forecast to be a bit warmer around 90 along with mostly sunny skies. Winds are forecast to become stronger as a low develops along the Front Range with the higher surface pressure east of the area. Speeds could reach 15 to 30 mph with gusts to 40 mph, especially for western portions of the area. There is another chance for storms during the afternoon and evening hours, though the chances are a little more conditional. It will depend on if storms can form along the higher terrain, or if a subtle convergence boundary can form along the edge of the low pressure. If storms form, they would have the same potential hazards as today. The current forecast continue to favor more isolated storms, especially with some upper subsidence trying to setup over the area. Any storms that form should end before midnight. Tomorrow night, skies are forecast to slowly clear with low temperatures dropping towards the lower 60s. Winds are forecast to maybe be a little lower, but remain around 10 to 20 mph with the pressure gradient remaining fairly tight. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 1222 PM MDT Sun Aug 3 2025 Tuesday-Thursday, the upper ridge over the southwest is forecast to expand more into the South-Central High Plains and over the area. With the expanding ridge, temperatures are forecast to warm above average again into the mid-upper 90s and 100s. The hottest day is currently forecast to be Thursday, with the possibility of heat index values reaching the 100s. Will keep an eye out for the potential for heat advisory criteria. Storm chances linger, but should be fairly low due to the broad upper subsidence. That being said, the area is forecast to be on the upper part of the ridge, which means shortwaves could influence the area during the afternoon/evening hours and provide some forcing for greater storm development. Finally, the other conditions to keep an eye on is the potential for some critical fire weather conditions. As we get warmer and drier, there is the possibility that wind gusts could reach 30 mph while RH is dropping into the teens (mainly for counties along the Colorado border). Friday-Sunday, the upper ridge is forecast to be flattened and retreat more to the southwest as some upper troughs try and swing through the Northern Plains. If the troughs don't move in fast enough, Friday could be another day with temperatures and heat index values in the 100s. Otherwise, temperatures should cool back to the 80s and 90s, with increased chances for storms due to the additional forcing moving through the area. Severe weather will remain possible through the week. Severe chances should also be higher this upcoming weekend with the potential systems sweeping through the Plains. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1103 AM MDT Sun Aug 3 2025 For KGLD... VFR conditions are forecast through the period. The main concern is for the possibility of storms forming over/near the terminal between 20-23Z. If these storms form, they may become severe with large to very large hail as the main threat. After 00Z, the chances for storms drop off and winds should stabilize form the south around 10 kts or less. There is a 10% chance that enough moisture shifts east to give some low ceilings around 1000ft around 12Z. For KMCK... VFR conditions are forecast for most of the period. There could be some nearby showers and storms for the first two hours, though recent radar scans around 17Z had everything lowering and shifting east. For the afternoon and evening, there are chances for storms, but chances are generally below 20% with no clear time when storms would try and move over the terminal. Generally, storms would come from the north if they did move over. Otherwise, conditions may reach IFR levels between 09-17Z depending on how much moisture can remain in the area. Be alert for ceilings around 500-1000ft, and visibility around 3SM. If drier air can mix in from the west, then conditions will remain VFR instead. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...None. CO...None. NE...None. && SHORT TERM...KAK LONG TERM...KAK AVIATION...KAK
Hazardous weather outlook, Aug 3, 12:48 PM MDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1248 PM MDT Sun Aug 3 2025 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041900- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1248 PM MDT Sun Aug 3 2025 /148 PM CDT Sun Aug 3 2025/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Isolated to widely scattered severe storms are possible south of Highway 36 after 2pm today. Any storm that develops will have the capability to produce large to very large hail, damaging winds and localized blowing dust resulting in visibilities less than one mile. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Isolated strong to severe storms are possible again Monday and Tuesday with large hail and damaging winds the primary hazards at this time. The favored time for storm activity looks to be from 2 PM MT to 9 PM MT. .SPOTTER INFORMATION STATEMENT... Any reports of severe weather or reduced visibility in blowing dust is appreciated!
In the hours before
Special weather statement, Aug 3, 2:01 PM MDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Goodland KS 201 PM MDT Sun Aug 3 2025 KSZ013-027-032030- Wallace KS-Sherman KS- 201 PM MDT Sun Aug 3 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WALLACE AND SOUTHEASTERN SHERMAN COUNTIES THROUGH 230 PM MDT... At 201 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Goodland, moving southeast at 20 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This storm will remain over mainly rural areas of northeastern Wallace and southeastern Sherman Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3930 10183 3930 10156 3907 10148 3907 10182 TIME...MOT...LOC 2001Z 336DEG 17KT 3922 10169 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH KAK
Local storm report, Aug 3, 2:29 PM MDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
229 PM MDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM Hail 11 SSE Caruso 39.19N 101.76W
08/03/2025 E1.75 Inch Sherman KS Public
Reported via Social Media.
&&
NDLocal storm report, Aug 3, 3:19 PM MDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
319 PM MDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Hail 5 SE Seguin 39.28N 100.53W
08/03/2025 E1.00 Inch Sheridan KS Public
Reported between 2:55 and 3:05 pm MDT.
&&
NDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:12 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 48 min |
| Aug 2, 9:31 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 44 min |
| Aug 2, 10:08 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Norton, Rawlins, Sheridan, Thomas | 39 min |
| Aug 3, 2:01 PM MDT | Special Weather Statement | GLD | Sherman | 29 min |
| Aug 3, 2:22 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 23 min |
| Aug 3, 2:37 PM MDT | Severe Thunderstorm Warning | GLD | Sheridan | 38 min |
| Aug 3, 2:41 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 49 min |
| Aug 3, 3:11 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 64 min |
| Aug 3, 3:43 PM MDT | Tornado Warning | GLD | Gove | 12 min |
| Aug 3, 3:54 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace, Wichita | 51 min |
| Aug 3, 3:54 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 66 min |
| Aug 3, 4:12 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 63 min |
| Aug 3, 4:29 PM MDT | Tornado Warning | GLD | Greeley | 11 min |
| Aug 3, 4:31 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 44 min |
| Aug 3, 4:39 PM MDT | Tornado Warning | GLD | Greeley | 20 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.